Alert archive / Alabama / Heat Advisories in 2021
Heat Advisory 2, NWS Huntsville, AL
NWS Huntsville, AL issued this heat advisory at Jul 27, 2021, 4:32 AM CDT for 4 counties in Alabama. It took effect at Jul 27, 2021, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2021, 4:32 AM CDT (09:32 UTC)
- In effect from
- Jul 27, 2021, 12:00 PM CDT
- Expired
- Jul 27, 2021, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Franklin County, AL, Lauderdale County, AL, Lawrence County, AL
The radar
The Columbus AFB radar (KGWX), 103 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 646 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
333 WWUS74 KHUN 270932 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 432 AM CDT Tue Jul 27 2021 ALZ001>004-280000- /O.NEW.KHUN.HT.Y.0002.210727T1700Z-210728T0000Z/ Lauderdale-Colbert-Franklin AL-Lawrence- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, and Town Creek 432 AM CDT Tue Jul 27 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Heat index values in the 105 to 107 degree range are expected across portions of the advisory area. * WHERE...Lauderdale, Colbert, Franklin AL and Lawrence Counties. * WHEN...From Noon today to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ 70/DD
1 follow-up statement
451 WWUS74 KHUN 271923 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 223 PM CDT Tue Jul 27 2021 ALZ001>004-280000- /O.CON.KHUN.HT.Y.0002.000000T0000Z-210728T0000Z/ Lauderdale-Colbert-Franklin AL-Lawrence- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, and Town Creek 223 PM CDT Tue Jul 27 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values in the 105 to 107 degree range are expected across portions of the advisory area. * WHERE...Lauderdale, Colbert, Franklin AL and Lawrence Counties. * WHEN...Through 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ 20
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this heat advisory went out at Jul 27, 12:34 AM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jul 27, 12:34 AM CDT, 3 hours 58 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 1234 AM CDT Tue Jul 27 2021 .UPDATE... For 06Z TAFS. && .NEAR TERM...(Tonight) Issued at 840 PM CDT Mon Jul 26 2021 Showers and storms have come to an end, for the most part, with the loss of daytime heating. Cannot rule out an isolated shower or two overnight but decreased PoPs during the overnight period. The latest CAMs support the dry conditions overnight as well. The boundary layer remains saturated with dewpoints in the mid to upper 70s. After a decent coverage of precipitation today and some areas of clear skies overnight, expect fog will form late tonight and into Tuesday morning. Therefore, increased the coverage of fog in the forecast to mention patchy fog for most of the Tennessee Valley. Overnight lows will be mild again in the low to mid 70s for most locations. .SHORT TERM...(Tuesday through Wednesday night) Issued at 317 PM CDT Mon Jul 26 2021 Morning fog across the Tennessee Valley should dissipate with daytime heating and mixing. Another very warm to hot day is in the forecast, with highs rising to around 90. Forecast dewpoints in the mid 70s will create heat indices in the 100-104 degree range. With plenty of moisture in an increasingly unstable atmosphere, daytime heating will bring scattered to numerous showers and thunderstorms mainly in the afternoon. Areas mainly east of I-65 and near/south of the Tennessee River will have the higher rain chances, with lower chances more to our NW. Shower activity should fade Tuesday evening with a loss of daytime heating and a more stable atmosphere. More muggy conditions with lows in the lower 70s. Drier air moving in aloft will make for a partly sunny skies, with very warm to hot conditions for the midweek. Highs on Wednesday should rise into the low/mid 90s, with heat index values in the 100-106 range. A Heat Advisory may be required Wed if more of the area goes into the greater than 105 degree range. Although an isolated shower or storm cannot be totally ruled out, continued with a dry forecast. .LONG TERM...(Thursday through Sunday) Issued at 317 PM CDT Mon Jul 26 2021 Despite a drier air column, near sfc moisture will keep hot and humid conditions in place over the Tennessee Valley through the end of the work week. The upper ridge/high will center over the Ozarks on Thursday, and abundant sunshine will allow for efficient diurnal heating. Because of this, have bumped high temps up a degree from NBM guidance with the realization that they may need to be bumped up more if this trend holds. The high should begin to retrograde into the weekend, and a sfc front will drift south over the Appalachians. Models have been struggling with the evolution of this front, and now it looks like it will not drift into the area until the Sunday- Monday timeframe. Have stuck with blended guidance with temps through the weekend, and kept chance PoPs in the forecast due to the close proximity of the front and sufficient low level moisture in place. After Thursday, temps look to cool by a degree or two each day, but afternoon heat indices will still rise near or above 100 degrees. Overnight lows will be in the low to mid 70s each night. For those tired of the heat, some relief might be in sight toward the beginning of next week when a pattern change occurs. Northwest flow will settle in aloft, at least temporarily, which usually means a little cooler but a bit more active in the way of storms. Something to keep our eyes on as the week goes on. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1234 AM CDT Tue Jul 27 2021 No changes from previous aviation forecast reasoning, with VFR conditions currently across the terminals. The main concern will be fog overnight. MVFR conditions are forecast with a period of IFR visibilities possible near sunrise. Highest confidence in IFR is at MSL after getting widespread rainfall earlier this afternoon. Fog should mix out around 14z. Scattered showers and storms will be possible again tomorrow afternoon but confidence is too low at this time to include in the TAFs. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...MA SHORT TERM...RSB LONG TERM...25 AVIATION...MA/DD For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Jul 26, 6:56 PM CDT, 9 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 656 PM CDT Mon Jul 26 2021 ALZ001>010-016-TNZ076-096-097-271500- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 656 PM CDT Mon Jul 26 2021 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered to numerous thunderstorms are expected on Tuesday. Dry conditions are forecast on Wednesday and Thursday, before thunderstorm chances return on Friday, continuing into the weekend. Dangerously high heat indices in the 100 to 105 degree range are expected for most locations in the Tennessee Valley on Wednesday, Thursday and Friday. A Heat Advisory may be required if heat index values of 105 degrees or higher are forecast to affect a large portion of the area during this time. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 2:51 PM CDT | Special Weather Statement | HUN | DeKalb | 24 min |
| Jul 27, 3:54 PM CDT | Special Weather Statement | HUN | DeKalb | 51 min |
| Jul 27, 4:12 PM CDT | Special Weather Statement | HUN | DeKalb | 48 min |
| Jul 27, 5:01 PM CDT | Special Weather Statement | HUN | DeKalb | 44 min |
| Jul 27, 5:40 PM CDT | Special Weather Statement | HUN | Cullman | 50 min |
| Jul 27, 6:22 PM CDT | Special Weather Statement | HUN | Cullman | 38 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.